Alert archive / Texas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 9, NWS Amarillo, TX

March 25, 1995Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 25, 1995, 6:12 PM CST for Lipscomb County, Texas. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 6:12 PM CST (00:12 UTC)
Expired
Mar 25, 1995, 7:00 PM CST
In force
48 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 260010 RRA
SVRAMA
TXC295-260100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CST SAT MAR 25 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  700 PM CST
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...NORTHERN LIPSCOMB COUNTY
 
AT 612 PM CST...RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF
DARROUZETT IN NORTHERN LIPSCOMB COUNTY. THE STORM WAS MOVING NORTH AT 20
MPH AND WILL PASS OVER OR NEAR DARROUZETT BY 630 PM CST.
 
 
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.  MOVE INDOORS AND AWAY FROM AREAS
WHERE LOOSE ITEMS COULD BECOME FLYING DEBRIS.  REMAIN CALM BUT BE
ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:15 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 25, 3:15 PM CST, 2 hours 57 minutes before
FPUS3 KAMA 252050
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CST SAT MAR 25 1995

DRY LINE NOW INTO LIPSCOMB/HEMPHILL ON 88D AND EXTNDG SW WITH
CFP EXPECTED ANY TIME NOW (2:45PM).  HOPES OF CLEARING REMAINDER
TOR WATCH CO'S BEFORE PRODUCTS GO OUT IS IN QUESTION AS PULSE
CELLS CONTINUE TO POP IN FAR NE TX PANHANDLE.  WIND GRADIENT
STILL TIGHT BUT NOTIABLE DROP IN SPEEDS BEHIND FRONT.  PRESSURE
FIELD WILL IMPROVE LATER AS LOW BEGINS TO DEEPEN AND POSITIONS
ITSELF IN NW KS. WITH LI'S INCREASING BEHIND CFP MAKE WIND ADV
LESS LIKELY...WILL PLAY INCREASING AFTER A LULL WITH CFP BUT KEEP
BELOW ADVISORY FOR NOW.  WITH 541MB LOW E CO AT 24 HOURS COOLING
TREND LOOKS FINE. THIS IS MY BEST GUESS FOR NOW.
CCF AMA NU 35/55 31/57 -00

.AMA...NONE.
.OK...NONE.

DJC

In the hours before

Special weather statement, Mar 25, 12:35 PM CST, 5 hours 37 minutes before
OKZ001>003-TXZ001>026-260615-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1235 PM CST SAT MAR 25 1995

THERE IS A TORNADO WATCH IN EFFECT FOR THE EASTERN MOST COUNTIES
OF THE TEXAS AND OKLAHOMA PANHANDLE UNTIL 600 PM CST.  AN
UNSTABLE AIRMASS...CONSIDERABLE ATMOSPHERIC MOISTURE...AND A
DEVELOPING SURFACE LOW PRESSURE SYSTEM MAKE CONDITIONS FAVORABLE
FOR THUNDERSTORM DEVELOPMENT.  THE DEVELOPMENT OF A SEVERE
THUNDERSTORM OR A TORNADO IS MORE LIKELY EAST OF THE PANHANDLES
IN OKLAHOMA.

THERE IS A CHANCE OF GENERAL THUNDERSTORMS DEVELOPING OVER THE
EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES THIS
AFTERNOON.

A DRYLINE IS MOVING EASTWARD THROUGH THE CENTRAL PORTION OF THE
PANHANDLES.  FOLLOWING THE DRY LINE IS A WEAK COOL FRONT.  AHEAD
OF THE DRY LINE IS MOIST UNSTABLE AIR WHICH COUPLED WITH
AFTERNOON HEATING OR INTERACTION WITH THE DRY LINE HAS THE
POTENTIAL TO GENERATE THUNDERSTORMS.  A FEW THUNDERSTORM
CELLS...ESPECIALLY THOSE ASSOCIATED WITH THE DRYLINE ITSELF WILL
HAVE THE POTENTIAL TO BECOME SEVERE.

COPLEY
Special weather statement, Mar 25, 3:45 PM CST, 2 hours 27 minutes before
OKZ003-TXZ005-010-015-020-026-252245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CST SAT MAR 25 1995

...TORNADO WATCH FOR EXTREME EAST CENTRAL TEXAS PANHANDLE TO
BE CANCELLED AT 4 PM...
...TORNADO WATCH REMAINS IN EFFECT FOR BEAVER COUNTY OF THE
OKLAHOMA PANHANDLE AND LIPSCOMB AND HEMPHILL COUNTIES OF THE
TEXAS PANHANDLE UOTIL 6 OCLOCK THIS EVENING...

THE DRY LINE IS NOW IN FAR EASTERN TEXAS AND OKLAHOMA
PANHANDLES AND THE COLD FRONT HAS WEAKENED AS IT MOVED EAST.
NO STORMS HAVE BEEN OBSERVED IN THE EAST CENTRAL TEXAS
PANHANDLE FOR THE PAST TWO HOURS.

STORMS IN BEAVER AND LIPSCOMB COUNTIES HAVE REMAINED MARGINAL
BUT CONDITIONS STILL EXIST FOR THESE STORMS TO BECOME SEVERE.
THEY CAN PRODUCE LOCALY HEAVY RAINS...DANGEROUS LIGHTNING...
HAIL TO ONE INCH AND POSSIBLY TORNADOES THROUGH 6PM.

DJC
Special weather statement, Mar 25, 4:15 PM CST, 1 hour 57 minutes before
OKZ003-TXZ005-010-015-020-026-260415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CST SAT MAR 25 1995

...TORNADO WATCH REMAINS IN EFFECT FOR BEAVER COUNTY OF THE
OKLAHOMA PANHANDLE AND EXTREME EASTERN TEXAS PANHANDLE UNTIL
10 PM THIS EVENING...

THE DRY LINE IS NOW IN FAR EASTERN TEXAS AND OKLAHOMA
PANHANDLES AND THE COLD FRONT HAS WEAKENED AS IT MOVED EAST.
NO STORMS HAVE BEEN OBSERVED IN THE EAST CENTRAL TEXAS
PANHANDLE FOR THE PAST TWO HOURS.

STORMS IN BEAVER AND LIPSCOMB COUNTIES HAVE REMAINED MARGINAL
BUT CONDITIONS STILL EXIST FOR THESE STORMS TO BECOME SEVERE.
THEY CAN PRODUCE LOCALY HEAVY RAINS...DANGEROUS LIGHTNING...
HAIL TO ONE INCH AND POSSIBLY TORNADOES THROUGH 10 PM.

DJC
Special weather statement, Mar 25, 4:17 PM CST, 1 hour 55 minutes before
OKZ003-TXZ005-010-015-020-026-260415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CST SAT MAR 25 1995

...TORNADO WATCH REMAINS IN EFFECT FOR BEAVER COUNTY OF THE
OKLAHOMA PANHANDLE AND EXTREME EASTERN TEXAS PANHANDLE UNTIL
10 PM THIS EVENING...

THE DRY LINE IS NOW IN FAR EASTERN TEXAS AND OKLAHOMA
PANHANDLES AND THE COLD FRONT HAS WEAKENED AS IT MOVED EAST.
NO STORMS HAVE BEEN OBSERVED IN THE EAST CENTRAL TEXAS
PANHANDLE FOR THE PAST TWO HOURS.

STORMS IN BEAVER AND LIPSCOMB COUNTIES HAVE REMAINED MARGINAL
BUT CONDITIONS STILL EXIST FOR THESE STORMS TO BECOME SEVERE.
THEY CAN PRODUCE LOCALY HEAVY RAINS...DANGEROUS LIGHTNING...
HAIL TO ONE INCH AND POSSIBLY TORNADOES THROUGH 10 PM.

DJC

Nearby

Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.